Jump to content

LilyBubsey: Please help - seroquel withdrawal


LilyBubsey

Recommended Posts

Hello, I have been taking Seroquel 300mg for 5+ years and am desperately trying to get off of it due to persistent anhedonia. I've spent the past 4 weeks in a crisis house and managed to reduce my dose to 0 however, the drop from 25mg to 0 has been very difficult. I haven't slept for six nights (since I withdrew) I've managed to get the odd hour here and there in the day but I'm becoming increasingly desperate. I'm trying to get advice from a psychiatrist but because I leave the unit tomorrow I've been discharged from his care and can not access advice. Does anyone know how long this insomnia will last? I know it must vary from person to person but I'm terrified it will endure and have to try to get back to a stressful job very soon. Any advice welcome - thanks. Lily  

I've been taking Seroquel with Venlafaxine for 5 or so years. In the past I've also taken Olanzapine for an extended period and various antidepressants. I'm trying desperately to stop taking Seroquel due to enduring anhedonia. I managed to taper from 300mg to 75mg about nine months ago. This made me quite unwell and I had to take two weeks off of work. The lack of feeling described and associated distress has led to me being admitted to a crisis house for the past month. During my time here I've reduced the Seroquel from 75mg to 0mg on the advice of a psychiatrist. Since reducing to 0mg (six days ago) I've not slept. I don't know what to do as I don't know when else in my life I will have the opportunity to try to get off these drugs again. No help coming from Pdoc as discharged from his care.     

Link to comment
  • KarenB changed the title to LilyBubsey: Please help - seroquel withdrawal
  • Moderator Emeritus

Hello Lilly,

 

Unfortunately you've been given unhelpful advise about how to taper, and this has led to withdrawal symptoms.  The best way to relieve these symptoms is to reinstate in order to stabilise  Once you were stable again you could taper off according to our 10% monthly guide.

The troublesome thing with psychiatric drugs is that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Suddenly stopping the drug puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

Withdrawals can last for months or years, depending on the individual and how they tapered.  There is also the possibility that they will get worse before they get better.  I say this not to alarm you but to be sure you've got all the facts before you make a decision. 

 

If you do decide to reinstate, it would not be back at your full dose as your brain will have adjusted part way to lower doses.  Please put your withdrawal history in your signature – all drugs/dates/dosages etc. so we can see your situation easily whenever you post, and help you more accurately.  Thanks.  This will also help us to work out what dose you should reinstate at. 

 

Many people find Fish oil and Magnesium useful during withdrawal.  

Non-Drug Techniques to cope with emotional symptoms.

Tips for Tapering Seroquel

Tips for better Sleep

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your withdrawal and healing progress, and to ask questions. With time and good care, you will be able to one day be off this drug. 

Melt into your own life

Welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • 7 months later...

Lily we haven't heard from you since June 17.

Are you able to give an update.

I personally think that its wrong for people in the caring industry to just discharge people and then become totally unavailable. 

It seems ' a service is never worth as much once its been paid for' also applies to the medical profession. And boy do these people sure know how to clip the ticket.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy